Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 5, 2008, 5:28 AM EDT for Fulton County, Pulaski County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 5:28 AM EDT (09:28 UTC)
- Expired
- Aug 5, 2008, 8:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, IN, Pulaski County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7429 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 20.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 050928
FFWIWX
INC049-131-051230-
/O.NEW.KIWX.FF.W.0022.080805T0928Z-080805T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 AM EDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA
PULASKI COUNTY IN NORTHWEST INDIANA
* UNTIL 830 AM EDT
* AT 424 AM CDT/524 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING
FROM 6 MILES WEST OF CLARKS TO LAWTON...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF DE MOTTE TO 6 MILES EAST OF WINAMAC...MOVING
SOUTHEAST AT 25 MPH.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
MEDARYVILLE...
FRANCESVILLE...
LAWTON...
GRASS CREEK...
STAR CITY...
MARSHTOWN...
ADDITIONAL LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THE
WARNED AREA THROUGH 630 AM EDT. DOPPLER RADAR ESTIMATES WIDESPREAD 2
TO 4 INCH RAIN AMOUNTS HAD OCCURRED IN THE WARNED AREA SINCE LATE
LAST EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4118 8693 4117 8647 4092 8628 4092 8633
4092 8694
$$1 follow-up statement
000
WGUS73 KIWX 051232
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 AM EDT TUE AUG 5 2008
INC049-131-051240-
/O.EXP.KIWX.FF.W.0022.000000T0000Z-080805T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-PULASKI IN-
832 AM EDT TUE AUG 5 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN FULTON COUNTY IN
NORTH CENTRAL INDIANA...AND PULASKI COUNTY IN NORTHWEST INDIANA...
THUNDERSTORMS ARE IN THE PROCESS OF EXITING THE WARNED AREA...AND
THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS PASSED. LIGHT RAINFALL
CAN BE EXPECTED THROUGH MID MORNING...WITH DRYING CONDITIONS THIS
AFTERNOON.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4118 8693 4117 8647 4092 8628 4092 8633
4092 8694
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 5:09 AM EDT, 19 minutes earlier.
Area forecast discussion, Aug 5, 5:09 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EDT TUE AUG 5 2008 .SHORT TERM... TODAY THROUGH WEDNESDAY NIGHT. PRIMARY FOCUS ON PRE-FIRST PD/ONGOING CONVECTION THAT CONTS TO EXHIBIT FAVORABLE REGENERATIVE NORTH UPSTREAM INTO CHICAGOLAND INVOF CONVERGENT 925MB FLOW IMPINGING UPON STILL QUITE UNSTABLE AIRMASS ACRS NCNTRL IL WITH MLCAPES AT 08 UTC 2000-3500 J/KG. ADDITIONAL CONVECTIVE COMPLEX CROSSING MS RVR ATTM SHOULD BEGIN TO FAVOR A SLWLY INCRSG SRLY COMPONENT...FOLLOWING INSTABILITY AND LWR LFC AXIS. SFC FNTL AXIS REMAINS NORTHWEST OF CWA...EXTNDG FM ERN WI TO NRN MO INTO ERN KS SFC LOW. KS SFC REFLECTION BEGINNING TO SHOW INCREASE WITH AID OF SHORTWAVE RIDING NRN RIDGE AXIS AND STRONGER VIGOROUS ENERGY SHARPENING 5H LONGWAVE TROF EXTNDG FM WRN HUDSON BAY INTO NRN PLNS. DEEP STRATOSPHERIC INTRUSION DROPPING ESE THROUGH TROF AXIS WL SERVE TO BACK SFC-925MB FLOW SLIGHTLY ACRS SRN CWA BY MIDDAY AS 5H JET STREAK INCRS TO 60-65 KTS DIVING ESE FM SD TO SRN LK MI BY 21 UTC. NAM PLAN VIEW AND MODIFIED NAM SNDGS YIELD 3500-4200 J/KG BY MIDDAY ACRS SRN CWA. HIGH THETA-E POOLED ALONG E-W AXIS ACRS SRN CWA/WITH EXTREME LOW LEVEL MOISTURE 1000-900MB LYR OF 18-20G/KG...QUITE LOW LFC. 0-6KM LAYER BULK SHEAR VALUES 30-35 KTS. HIGH MODEL DAPE OF 1000-1500 J/KG NOTED WITH MID LVL DRY AIR INTRUSION...ALL POINTING TO POTNL DAMAGING WINDS WITH STRONGER SCT STORMS...LARGELY CONDITIONAL ON SUFFICIENT DESTABILIZATION. DEEPENING NW-NRLY FLOW BEHIND FNT WL BRING DRYING TREND SQUASHING POTENTIAL ENERGY BY EVENING. SOME CONCERN FOR BR/FG POTNL ESPCLY SRN CWA WHERE XOVER TEMPS TO REMAIN HIGH...WL ALLOW FURTHER ASSESSMENT BEFORE ADDING. && .LONG TERM... WILL HOLD THE LINE W/CURRENT FCST ALTHOUGH ERN TROUGH DVLPMNT CONTS FURTHER EWD AS A WHOLE AND CERTAINLY NOT AS INTENSE COMPARED TO SOME PREV INDIVIDUAL MODEL PROGS. THIS SUGGESTS A LESS INTENSE AND SHORTER DURATION COOL SURGE SAT-SUN AND MUCH QUICKER REBOUND EARLY NXT WEEK WHICH IN ITSELF CAUSES MANY PROBS ESP W/RTNG FNTL BNDRY AND DEEP MSTR PLUME ACRS THE PLAINS. BEST RECOURSE AT THIS POINT IS TO AWAIT 12Z GUIDANCE FOR MORE DEFINITIVE DETERMINISTIC SOLUTION BFR MAKING SIG WHOLESALE CHGS IN LTR DY6-8 PORTION OF FCST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...HOLSTEN AVIATION...CHAMBERLAIN
Hazardous weather outlook, Aug 4, 9:14 PM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 914 PM EDT MON AUG 4 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 914 PM EDT MON AUG 4 2008 /814 PM CDT MON AUG 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT ...THREAT FOR WIDESPREAD WIND DAMAGE IN AREAS... A LINE OF SEVERE THUNDERSTORMS WILL RACE EAST OUT OF NORTHERN ILLINOIS INTO WESTERN INDIANA AND FAR SOUTHWESTERN LOWER MICHIGAN THIS EVENING AND CONTINUE EAST OVERNIGHT. WINDS IN EXCESS OF 60 MPH ARE POSSIBLE ANYWHERE ALONG THE LINE. HOWEVER...AN ENHANCED THREAT FOR WINDS IN EXCESS OF 80 MPH WILL EXIST IN A NARROW CORRIDOR. IN ADDITION...LOCALLY HEAVY RAIN WILL ACCOMPANY THIS LINE. AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG THE LEADING EDGE OF THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE TUESDAY. PRIMARY THREATS INCLUDE DAMAGING WINDS AND ISOLATED LARGE HAIL ESPECIALLY IN THE AFTERNOON. THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOW BE UNDERWAY FOR WESTERN PARTS OF THE FORECAST AREA WITH ACTIVATION LIKELY IN EASTERN AREAS OVERNIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-060115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 914 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS FAR SOUTHEASTERN LAKE MICHIGAN THIS EVENING...BRINGING WITH IT WIND IN EXCESS OF 60 KTS...HIGH WAVES AND FREQUENT LIGHTNING. CONDITIONS WILL ALSO BE FAVORABLE FOR SEICHES LATE TONIGHT IN THE WAKE OF THIS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON TUESDAY. ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE TUESDAY. WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Aug 5, 1:12 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG ST. JOSEPH 42.10N 86.49W
08/04/2008 BERRIEN MI LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN TOWN
&&
EVENT NUMBER IWX0801798
BJSLocal storm report, Aug 5, 1:24 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
124 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG KNOX 41.29N 86.62W
08/04/2008 STARKE IN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE COUNTY
&&
EVENT NUMBER IWX0801800
BJSLocal storm report, Aug 5, 1:32 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
132 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG PLYMOUTH 41.35N 86.31W
08/04/2008 MARSHALL IN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY
&&
EVENT NUMBER IWX0801801
BJSLocal storm report, Aug 5, 1:55 AM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1110 PM LIGHTNING ROCHESTER 41.06N 86.20W
08/04/2008 FULTON IN LAW ENFORCEMENT
POWER OUTAGES IN THE ROCHESTER AREA
&&
EVENT NUMBER IWX0801802
LMKLocal storm report, Aug 5, 2:03 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG WARSAW 41.24N 85.85W
08/04/2008 KOSCIUSKO IN LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DOWN IN KOSCIUSKO COUNTY
&&
EVENT NUMBER IWX0801803
LMKLocal storm report, Aug 5, 2:08 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 AM HEAVY RAIN 2 SW LA PORTE 41.59N 86.74W
08/05/2008 M0.41 INCH LA PORTE IN COCORAHS
0.41 INCHES IN THE PAST 15 MINUTES
&&
EVENT NUMBER IWX0801804
LMKThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:16 PM EDT | Special Marine Warning | IWX | 119 min | |
| Aug 4, 9:37 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Pulaski, Saint Joseph, Starke, White | 68 min |
| Aug 4, 9:48 PM EDT | Tornado Warning | IWX | LaPorte, Starke | 42 min |
| Aug 4, 10:06 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 54 min |
| Aug 4, 10:14 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Kosciusko, LaGrange, Marshall and 7 more | 61 min |
| Aug 4, 10:17 PM EDT | Tornado Warning | IWX | Fulton, LaPorte, Marshall, Starke | 58 min |
| Aug 4, 10:38 PM EDT | Severe Thunderstorm Warning | IWX | White | 39 min |
| Aug 4, 10:43 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 45 min |
| Aug 4, 10:59 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 47 min |
| Aug 5, 1:06 AM EDT | Special Marine Warning | IWX | 54 min | |
| Aug 5, 1:12 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 63 min |
| Aug 5, 1:32 AM EDT | Areal Flood Advisory | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 118 min |
| Aug 5, 3:51 AM EDT | Areal Flood Advisory | IWX | Cass, Fulton, LaPorte, Miami, Pulaski, Starke and 1 more | 114 min |
| Aug 5, 4:34 AM EDT | Flash Flood Warning | IWX | LaPorte, Starke | 6 hr |
| Aug 5, 5:57 AM EDT | Flash Flood Warning | IWX | Cass, Miami, White | 5 hr |
| Aug 5, 11:22 AM EDT | River Flood Watch | IWX | Carroll, White | 27 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.